Birth Control Side Effects


lindsxox
on Feb 14, 2013 @ 09:13 am

Hi everyone! I've been on Tri Cyclen lo for about 2 years and I have tried a number of pills in the past.. I've tried Tri Cyclen regular, Tri Cyclen lo, Avianne, Yasmin, Linessa,as well as Nuvaring.. And so far Tri Cyclen lo has the LEAST side effects.. however, the side effects are still there. I have anxiety (my heart will randomly race), a poor metabolism (I feel bloated all the time), I have little no sex drive and I just feel crumby all the time.

I have switched pills/stopped taking the pill in the past I know that these side effects are from the hormones but I find it really difficult to completely stop them. I've been in a committed relationship for two years so birth control is a priority.

On one hand, if I am not on the pill then I am nervous to rely on condoms as a sole form of birth control.

On the other, if I continue to take the pill I wont have much sex anyway.

If anyone has any experience, advice or possible alternatives for me I'd really appreciate it.
 


7 Replies


KatelynRose1984
GYN. on Feb 14, 2013 @ 10:52 am

I had a really hard time using birth control at the beginning - as I found that it completely changed me as a person - emotionally, and physically. But, after awhile it seemed to wear off.

Have you brought it up with your GYN doc? It might be worth seeing what they say.
Reply

Ali de Bold
IUD on Feb 14, 2013 @ 01:01 pm

It doesn't sound like that pill is right for you. I know you've tried a lot so this must be really frustrating, but you are still having a lot of side effects from the one you are on. A friend of mine has an IUD, which she swears by. You can read more about it here: http://www.webmd.com/sex/birth-control/intrauterine-device-iud-for-birth-control

What's great about it is you don't have to worry about remembering to take a pill. Obviously your Doctor will best advise you if this method would be good for you or not, but it might be a better option for you than the pill.
Reply

LissaG
IUD on Feb 14, 2013 @ 02:55 pm

I agree with ali-de-bold, maybe consider an IUD. I've never had one but I have friends who also swear by it, as they all had negative side-effects from the pill too. Bring it up with your doctor and see if it would be a good option for you, cause it sounds like you're really hurting with the pill!
Reply

laced
Hmm.. on Feb 14, 2013 @ 09:01 pm

Sounds like you've tried a lot! At this point i'd agree with trying an IUD, because it seems the pill just isn't going to work for you. Because an IUD will act as a physical blocker instead of a hormonal one (like the pill), you'll probably have much better luck avoiding symptoms. That's pretty much the extent of my knowledge about them though, so i'd talk to your doctor to see if you're a candidate to get one.
Reply

lindsxox
IUD on Feb 15, 2013 @ 03:56 pm

Thanks for replying everyone. I've been going to the doctors at my university campus and their last suggestion for me was nuvaring. I tried it because I was so desperate for an alternative. I did also ask about the IUD as an option and the one doctor said that IUDs can cause more bleeding during your period and that they can sometimes be felt inside.

Has anyone tried the IUD personally?
Reply

lindsxox
IUD on Feb 15, 2013 @ 03:57 pm

Thanks for replying everyone. I've been going to the doctors at my university campus and their last suggestion for me was nuvaring. I tried it because I was so desperate for an alternative. I did also ask about the IUD as an option and the one doctor said that IUDs can cause more bleeding during your period and that they can sometimes be felt inside.

Has anyone tried the IUD personally?
Reply

danigamms
Always had bad luck with BC on Feb 27, 2013 @ 01:07 pm

I've tried the pill and the depo shot. I feel weird about getting something put inside of me. I was on the pill less than a month and the depo shot for 3(it was on shot that lasted 3 months). I have never felt so crazy in my life. I hated sex(weird for me), gained probably 10 pounds within a month, spotted on and off the whole time, and was the craziest person ever. My relationship of almost 3 years almost ended because I was a bitch ALL THE TIME. I would cry about everything, I couldn't even read People magazine without crying. I'm typically not a very emotional woman so maybe it was just a huge change for me but I could not deal. So now I'm using absolutely nothing and hoping for the best! Every birth control has it's risks though, I guess. Good luck to you!
Reply

Leave A Reply

Title:
Your Reply:
 

 

Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!


Recent Activity


esc4rgo added a new review for
Almay smart shade cc cream

Cy73 has posted in the forum topic
The Game of Thrones

Cy73 has posted in the forum topic
Have you tried the Diva Cup?

Cy73 added a new review for
Mario Badescu Drying Lotion

Cy73 has posted in the forum topic
What is the best book you've ever read?

Cy73 has posted in the forum topic
Oil pulling....

MoonDust added a new review for
Kraft Greek Feta & Oregano


vlstacey added a new review for
Almay Ideal Lipgloss

See All:  Reviews | Forums | Articles